top of page

 

 

Wednesday July 24, 2024 Day 1

 

12:00 PM  Registration begins 

Poster set up: Chiricahua Herpetological Library

5:00 PM  Ice Breaker, Geronimo Event Center (GEC). Appetizers & Refreshments provided by Chiricahua Desert Museum

 

7:00 PM Icebreaker Speaker: Lawrence L. C. Jones, MSc. Title: Welcome to Lizardland, USA! Biodiversity of saurians in the American Southwest and zeroing in on an Arizona-New Mexico hotspot

Moderator for the conference:  Dr. Geoffrey C. Carpenter

 

Thursday July 25, 2024 Day 2

 

7:30 AM  Refreshments & Continental Breakfast Provided at the Geronimo Event Center

 

8:15 AM Opening Remarks. Bob Ashley and Dr. Gordon W. Schuett

 

8:20 AM Invited Speaker. Dr. Stacey Weiss. Title: Egg protection in the absence of parental care: The gut and reproductive microbiome of Sceloporus lizards and its role in providing antifungal protection to eggs

9:00 AM Corey M. Fielder. Ecology of Texas Alligator Lizards (Gerrhonotus infernalis) in Central Texas

9:20 AM Dr. Ann-Elizabeth Nash. Social structure of the Spiny-tailed Iguana, Ctenosaura similis

9:40 AM Kathryn Steffen. Effects of Range Management on the Plateau Spot-tailed Earless Lizard, Year 2 Results                                                                                                                                        

10:00 AM Break (20 minutes). Refreshments Provided at the Geronimo Event Center

10:20 AM Dr. Caleb Loughran. Title: Scaling of metabolism and evaporative water loss of lizards exposed to extreme heat stress

10:40 AM Dr. William K. Hayes. Title: Sexual size dimorphism and sexual body component dimorphism in rock iguanas and helodermatid lizards

11:00 AM Monica Soria Carvajal. Title: Heavy metal contaminants and epigenetics of Galapagos marine iguanas

 

11:20 AM Rachel N. Pikstein. Title: Using genetics to unravel the tangle: comparing invasive and wild tegu lizards (Teiidae: Salvator) for ecological impacts through assessments of phenotypic plasticity

11:40 AM Dr. Dean Williams. Title: Urban ecology and conservation of Texas Horned Lizards living in small towns 

12:00 PM Dr. J. Sean Doody. Title: Deep and complex nesting in two monitor lizards with predictions for other lizard species

12:20 PM Lunch on Your Own. See List of Restaurants in Back of Program.

2:20 PM Natalie Claunch. Title: Green iguanas in Florida: a contemporary assessment of known and potential impacts

2:40 PM Stephanie E. Ruck. Title: Organismal impacts of a flammable future: response of the Western Fence Lizard (Sceloporus occidentalis) in wildfire-affected habitats

3:00 PM Marie E. Bunker. Title: The reproductive microbiome and maternal transmission of microbiota via eggs in Sceloporus virgatus

3:20 PM Steven Sharp. Title: The husbandry and reproduction of the endangered Blunt-nosed Leopard Lizard (Gambelia sila) at Fresno Chaffee Zoo - 2020 to Present

3:40 PM Break (20 minutes). Refreshments Provided at the Geronimo Event Center

4:00 PM Brett Baldwin. Title: Managing and reproducing Green Tree Monitors at the San Diego Zoo

4:40 PM Ezekiel Newlin and Evan Allert. Title: Morphological selection in a foundered population of lizards (Salvator merianae; Teiidae) in a novel environment in the southeastern United States

5:00 PM Arturo Rocha. Title: Seasonal and environmental effects from long-term monitoring of a community of lizards in the northern Chihuahuan Desert

5:20 PM Luis Miranda Jr. Title: The use of remote sensing tools to monitor lizard communities in the Trans-Pecos region.

5:40 PM Break. Refreshments Provided at the Geronimo Event Center

6:00 PM Dinner On Your Own. See List of Restaurants in Back of Program

 

 

Friday July 26, 2024 Day 3

Heloderma Session

7:30 AM Refreshments & Continental Breakfast Provided at the Geronimo Event Center

8:00 AM Keynote Address. Dr. Dale F. DeNardo. Title: Gila monsters in the desert – 20+ years disproving the maladaptation dogma

9:00 AM Dr. Jim Mead. Title: Neogene fossil history of helodermatids, anguids, and osteoderms

9:20 AM Invited Speaker. Dr. Brendan J. Pinto. Title: Genome biology of the Gila monster

10:00 AM Break (20 minutes). Refreshments Provided at the Geronimo Event Center


10:20 AM Dr. Christopher M. Gienger. Title: Combining spatial ecology, landscape genomics, and GIS habitat modeling to improve management and conservation of Gila Monsters (Heloderma suspectum) in Nevada

10:40 AM Jason L. Edelkind. Title: Spatial Ecology of Gila Monsters

11:00 AM Dr. Hans-Joachim Schwandt. Title: Captive reproduction of Gila Monsters (Heloderma suspectum

 

11:20 AM Invited Speaker. Dr. Daniel Ariano-Sánchez. Title: Safeguarding the jewel of the Guatemalan dry forest: two decades of research and conservation efforts of the Guatemalan Beaded Lizard and its habitat 

 

12:00 PM Lunch on your own. See List of Restaurants in Back of Program. 

1:00 PM Jason L. Jones. Title: The citizens, the scientists, and the monsters ... oh, my!

1:20 PM Noah Carl. Title: Smell and tell: behavior associated with chemosensory stimuli in Guatemalan Beaded Lizards (Heloderma charlesbogerti)

1:40 PM Dr. A. Kristopher Lappin Title: Intense female-female aggression in the Gila monster (Heloderma suspectum)

2:00 PM Stephen Angeli. Title: Captive reproduction of Beaded Lizards

2:20 PM Break (20 minutes). Refreshments Provided at the Geronimo Event Center

2:40 PM Invited Speaker. Dr. Rowland Griffin. Title: Ex-situ conservation of Guatemalan beaded lizards at Zoológico la Aurora, Guatemala

 

3:20 PM Invited Speaker. Robert L. Hill. Title: Two decades and going: the story of Heloderma charlesbogerti at Zoo Atlanta


4:00 PM  Dr. Joseph R. Mendelson III. Title: Genetic and cognitive research on Heloderma charlesbogerti at Zoo Atlanta


4:20 PM Invited Speaker. Dr. Daniel D. Beck. Title: What is a lizard? Emerging insights from studies of Heloderma

5:00 PM Refreshments Provided at the Geronimo Event Center

5:30 PM Group Photo. Meet Outside in Front of the Geronimo Event Center & Apache Museum, Photographer: Tim Lawson

6:30 PM Dinner at the Geronimo Event Center. Compliments of Chiricahua Desert Museum

 

 

 

Saturday July 27, 2024 Day 4

7:30 AM Refreshments and Continental Breakfast Provided at the Geronimo Event Center 

 

8:00 AM Honored Guest. Dr. Jonathan Losos. Title: Using experiments in nature to study evolution in real time: research on lizard adaptation in the Bahamas

 

9:00 AM Dr. Wade C. Sherbrooke. Title: Dangerous Pogonomyrmex ants are source of dietary compound(s) in Phrynosoma’s blood-squirting defense following evolved prey-capture techniques for overcoming vertebrate-targeted pain-toxins

9:20 AM Dr. William K. Hayes. Title: Venom ontogeny in helodermatid lizards

9:40 AM Dr. Daniel E. Keyler. Title: Heloderma envenoming in the northern Midwest: the land of ice and snow!

10:00 AM Break (20 minutes). Refreshments Provided at the Geronimo Event Center

10:20 AM Plenary Speaker. Dr. Susannah French. Title: Physiological responses to a changing environment: lizards as models in conservation research

 

11:00 AM Dr. Toby J. Hibbitts. Title: The young and the earless: understanding growth and lifespan of the Tamaulipan Spot-tailed Earless Lizard

 

11:20 AM Dr. Harvey B. Lillywhite. Title: Body coloration and color change in Anolis sagrei                                                                                                         

11:40 AM Lawrence L.C. Jones. Title: Natural history of two iconic desert lizards (Dipsosaurus dorsalis and Gambelia wislizenii) in Southern Arizona

12:00 PM Lunch on Your Own. See List of Restaurants in Back of Program. 

2:20 PM Emily R. Urquidi. Title: Big City Blues: The effects of urbanization on Western Fence Lizard (Sceloporus occidentalis) stress and response to competitors

2:40 PM Daisy Xiong. Title: Urbanization impact on locomotor performance in Western Fence Lizards (Sceloporus occidentalis)

3:00 PM  Wayne W. Y. Wang. Title: Lizard sperm in a changing environment: A multi-level analysis of correlated divergence in sperm and adult thermal tolerance

3:20 PM James T. Stroud. Title: Why haven't lizards taken over the world?

4:00 PM FORMAL POSTER SESSION. LIBRARY of HERPETOLOGY
Refreshments Provided at the Geronimo Event Center

6:30 PM Banquet Dinner. Silent and Live Auctions


Banquet Speaker. Dr. Aaron M. Bauer. Title: New Caledonia: Evolution, Diversity and Endemism in a South Pacific Gecko Hotspot

bottom of page